Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

You CAN get off Klonopin

Posted by JohnM on May 27, 2001, at 16:44:33

In reply to Re: Is there life after Klonopin? lawrence s., posted by Paige on May 26, 2001, at 6:52:01

Lawrence and Paige:

Klonopin has never been known to have "anti-depressant" properties, to me at least. It has taken the "edge" off my anxiety, but it tends to flatten my emotions, which I've decided I don't want to tolerate anymore. I've tried other benzos but I like the longer duration of Klonopin. I just don't think benzos are a solution for the long run (say longer than 3 or 4 years).

You can get off Klonopin, but if you go too fast you will be left feeling neurotic. I believe the body has to be coaxed slowly into producing its own GABA (or whatever neurotransmitter it promotes) by backing off the dose VERY slowly.

I feel I have resolved most of my "issues" through cognitive (rational-emotive) therapy and I've learned to accept the limitations my life may have (social inhibition, etc.) Oh well, I can still lead a pretty good life--drug free.

I once stopped taking Klonopin when I had reached a dose of about 1/4 tablet of .5mg, 2 or 3 times a day.

IT DIDN'T WORK.

I hung in there for a year without returning to the Klonopin, waiting for my body to "adjust" and feel normal. IT DIDN'T HAPPEN. I was barely functional for work and felt quite "neurotic" the whole year.

Klonopin is a very potent medicine--it's really meant to control seizures.

At present I'm taking 1/32 of .5 tablet 3 or 4 times a day and I know I'm going to make it. I'm going reduce to zero pretty soon--I have a two week vacation coming up for the last step.

For some chance it doesn't work, I'm willing to look into "compounding" the Klonopin into liquid form (by way of a pharmacist) into perhaps 1/64th etc., but I don't think that will be necessary.

FYI - to cut Klonopin into 1/32: cut it into eighths with a pill splitter, bite the edge of the eighth off to give you 1/16th, take that piece and bite it in half again. Swallow. It'll be a crumb.

I would suggest taking your sweet time between dose reductions--I'm talking a month or more.

Additional advice: Come to peace with your life situation. Join a couple of clubs to meet people who might help you find that peace. SMART Recovery (a cognitive recovery group for dependency problems) would be one suggestion.

Good luck!


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnM thread:64301
URL: http://www.dr-bob.org/babble/20010522/msgs/64441.html